Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 71, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 8:16 PM CST for Pottawatomie County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2000, 8:16 PM CST (02:16 UTC)
- Expired
- Mar 7, 2000, 9:15 PM CST
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pottawatomie County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 5:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 080218
SVROKC
OKC125-080315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CST TUE MAR 7 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA
* UNTIL 915 PM CST
* AT 816 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8
MILES WEST OF WANETTE...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE ASHER...BROOKSVILLE...MACOMB...
SHAWNEE...ST. LOUIS...TECUMSEH...TRIBBEY AND WANETTE
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3511 9713 3494 9711 3499 9688 3514 9679
3542 9688
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 7, 3:35 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CST TUE MAR 7 2000 SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC DISCUSSIONS ALREADY ISSUED. ZONES WILL NATURALLY BE WORDED WITH SEVERE STORM TERMINOLOGY FOR TONIGHT. AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO SOUTHWEST AND BEGIN TO INCREASE. IT APPEARS THAT WINDS TOMORROW WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH HIGH WIND WARNING SPEEDS IN THE NORTHWEST. WILL ISSUE A WIND ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT. TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT THAN TONIGHT. FCSTID = 23 = CMS OKC 52 70 45 65 / 90 0 0 0 HBR 49 72 42 67 / 100 0 0 0 SPS 52 75 45 72 / 80 0 0 0 GAG 46 68 35 58 / 100 10 0 0 PNC 50 68 42 60 / 90 10 10 0 DUA 53 71 45 73 / 80 0 0 0 .OUN... OK...WIND ADVISORY ALL ZONES ON WEDNESDAY. TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.
In the hours before
Special weather statement, Mar 7, 6:37 PM CST, 1 hour 39 minutes before
OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 637 PM CST TUE MAR 7 2000 ...SEVERE WEATHER CAN BE EXPECTED THIS EVENING... AT 630 PM...A LINE OF STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS... EXTENDED ALONG A LINE FROM BLAINE COUNTY...SOUTHWARD INTO CLAY COUNTY TEXAS. 60 TO 70 MPH WIND GUSTS...AND NICKEL TO QUARTER SIZE HAIL HAVE BEEN ASSOCIATED WITH THIS LINE OF STORMS ACROSS WESTERN OKLAHOMA...AND WESTERN PARTS OF NORTH TEXAS. BETWEEN 7 PM AND 10 PM...THIS LINE OF STORMS WILL MOVE EAST THROUGH MOST OF CENTRAL AND SOUTHEAST OKLAHOMA. BE PREPARED AS THESE STORMS MOVE THROUGH. JAMES
Local storm report, Mar 7, 6:43 PM CST, 1 hour 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0627 PM 4 N LAWTON OK 1.75 INCH HAIL
03/07/00 COMANCHE HAM RADIO REPORT
0633 PM 4 W FLETCHER OK 1.00 INCH HAIL
03/07/00 COMANCHE HAM RADIO REPORT
0630 PM 2 W CYRIL OK 63 MPH WIND GUST
03/07/00 CADDO HAM RADIO REPORT
0634 PM ANADARKO OK WIND DAMAGE
03/07/00 CADDO SIGNS DOWN...TREE
DAMAGE
HAM RADIO REPORT
0630 PM 1 E WALTERS OK .88 INCH HAIL
03/07/00 COTTON HAM RADIO REPORT
KTLocal storm report, Mar 7, 7:20 PM CST, 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0702 PM 3 S CHICKASHA OK .88 INCH HAIL
03/07/00 GRADY HAM RADIO REPORT
0700 PM 6 SW DUNCAN OK 1.00 INCH HAIL
03/07/00 STEPHENS HAM RADIO REPORT
0706 PM 6 N DUNCAN OK .88 INCH HAIL
03/07/00 STEPHENS HAM RADIO REPORT
0640 PM 2 E CYRIL OK .75 INCH HAIL
03/07/00 CADDO HAM RADIO REPORT
0639 PM HENRIETTA TX .88 INCH HAIL
03/07/00 CLAY HAM RVADIO REPORT
0630 PM 6 S HULEN OK 80 MPH WIND GUST
03/07/00 COTTON HAM RADIO REPORT
KTSpecial weather statement, Mar 7, 7:41 PM CST, 35 minutes before
OKZ006-011-017-018-023-024-027-038-039-044-045-TXZ090-080215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 741 PM CST TUE MAR 7 2000 TORNADO WATCH NUMBER 73...IN EFFECT FOR PORTIONS OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS...HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN OKLAHOMA...ALFALFA...MAJOR...BLAINE... KINGFISHER...CANADIAN...CADDO...GRADY...COMANCHE...STEPHENS... COTTON...AND JEFFERSON...AND INH TEXAS...CLAY COUNTY. THE SEVERE WEATHER THREAT HAS MOVED OUT OF THESE COUNTIES. JAMES
Local storm report, Mar 7, 7:50 PM CST, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0744 PM 4 S NEWCASTLE OK .88 INCH HAIL
03/07/00 MCCLAIN HAM RADIO REPORT
0747 PM NEWCASTLE OK .75 INCH HAIL
03/07/00 MCCLAIN HAM RADIO REPORT
KTLocal storm report, Mar 7, 7:55 PM CST, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM S @OKARCHE OK 61 MPH WIND GUST
03/07/00 CANADIAN SPOTTER REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:10 PM CST | Tornado Warning | OUN | Comanche | 35 min |
| Mar 7, 6:21 PM CST | Severe Thunderstorm Warning | OUN | Blaine | 39 min |
| Mar 7, 6:23 PM CST | Severe Thunderstorm Warning | OUN | Cotton | 52 min |
| Mar 7, 6:36 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 54 min |
| Mar 7, 6:40 PM CST | Severe Thunderstorm Warning | OUN | Grady, Stephens | 65 min |
| Mar 7, 6:40 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 65 min |
| Mar 7, 7:03 PM CST | Tornado Warning | OUN | Canadian | 27 min |
| Mar 7, 7:24 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 66 min |
| Mar 7, 7:24 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 66 min |
| Mar 7, 7:28 PM CST | Severe Thunderstorm Warning | OUN | Garvin | 62 min |
| Mar 7, 7:35 PM CST | Severe Thunderstorm Warning | OUN | Carter | 55 min |
| Mar 7, 7:40 PM CST | Severe Thunderstorm Warning | OUN | Logan | 50 min |
| Mar 7, 7:58 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| Mar 7, 8:20 PM CST | Severe Thunderstorm Warning | OUN | Noble, Payne | 40 min |
| Mar 7, 8:54 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 51 min |
| Mar 7, 9:44 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.